Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 6, 2016, 5:47 PM MDT for Cheyenne County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 5:47 PM MDT (23:47 UTC)
- Expired
- Aug 6, 2016, 6:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Goodland, KS
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 96 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072
WWUS83 KGLD 062347
SPSGLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT SAT AUG 6 2016
COZ092-070030-
CHEYENNE COUNTY CO-
547 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO UNTIL 630 PM MDT...
AT 546 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF KIT CARSON...OR 13 MILES WEST OF CHEYENNE
WELLS...MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHEYENNE WELLS AND FIRSTVIEW.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 155.
LAT...LON 3896 10258 3881 10213 3861 10234 3862 10245
3861 10257 3874 10278
TIME...MOT...LOC 2346Z 310DEG 16KT 3882 10260
$$
DRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:01 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 6, 2:01 PM MDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Goodland KS 201 PM MDT SAT AUG 6 2016 .SHORT TERM...(This evening through Sunday) Issued at 200 PM MDT Sat Aug 6 2016 Some clearing has occurred across southwest portions of the area with corresponding weak to moderate instability. A few thunderstorms already developing near the Palmer Divide and that will only increase with the approach of the next shortwave trough climbing the ridge in the southwest flow aloft. Surface based instability drops off rapidly in the cooler air to the east which will effectively end the threat of severe storms, but with copious moisture available and at least weak elevated instability expecting another wave of numerous to widespread showers/scattered thunderstorms to move west to east across the area. There is a slight risk for excessive rainfall and associated flooding as storms move into higher precipitable water environment to the east, but given recent biases of model qpf lack confidence for any kind of headline, but will continue to mention in hwo. Showers will linger in eastern areas Sunday morning before ending by mid to late morning. Expect patchy fog as well in very moist low levels with light upslope winds. Upper ridge axis is forecast to strongly build northward during the day which should prohibit most if not all precipitation chances. Nonetheless, will have some slight chance pops in the afternoon across southern and western areas where afternoon instability increases and surface cin will be at a minimum raising the prospect of a few storms popping up with surface heating. Temperatures will be below normal today and near to slightly below normal on Sunday...coolest in eastern and northern areas where low clouds will be slow to clear in persistent upslope winds at the surface. .LONG TERM...(Sunday night through Saturday) Issued at 143 PM MDT Sat Aug 6 2016 Medium range guidance is depicting a bit slower pattern than in previous runs. Upper ridge over Texas and the western Gulf will slowly push east and flatten on Monday and Tuesday, continuing the westerly flow aloft through late Tuesday. A relatively deep trough will push east across the Pacific northwest and into the upper Rockies on Wednesday which will tilt the pattern once more and emphasize the southwesterly flow once more through early Thursday. Moisture will increase during this time period; however, long fetch moisture will not have time to develop as this will be transient and the flow will shift more westerly once more as we head through the day on Thursday. Upper flow shifts westerly on Friday and then west to northwesterly as we head into Saturday. PoPs will remain in the slgt chc to chc range for Monday mainly during the afternoon/evening. Dry weather is expected on Tuesday as westerly flow aloft will prevail. PoPs gradually increase Wednesday through Friday as southwest flow returns; however will need to reassess as new data is made available due to inconsistencies in the model data for the medium to long range. Temperatures will be near normal in the middle 80s on Monday with above normal temperatures in the lower to middle 90s expected Tuesday through Thursday as the ridge traverses the region. Near normal temperatures in the middle 80s will return on Friday as ridging exits eastward. Low temperatures will be in the 60s to near 70 degrees across the CWA. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1127 AM MDT Sat Aug 6 2016 Low ceilings will gradually improve through the afternoon with limited surface heating. KMCK may fluctuate between MVFR and VFR ceilings for a time, while KGLD will gradually rise from IFR to MVFR and perhaps reach VFR by mid to late afternoon. Another round of showers/thunderstorms will move through the region tonight as a shortwave trough moves out of Colorado. Ceilings and visibilities will decline as the showers increase in coverage. In addition...will probably see areas of fog once again Sunday morning with the copious low level moisture and light upslope surface winds persisting. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...TL AVIATION...024
Hazardous weather outlook, Aug 6, 10:32 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT SAT AUG 6 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1032 AM MDT SAT AUG 6 2016 /1132 AM CDT SAT AUG 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MARGINAL RISK FOR A SEVERE THUNDERSTORM THIS AFTERNOON AND EVENING SOUTH OF INTERSTATE 70. LOCALIZED DAMAGING WIND GUSTS WILL BE THE MAIN HAZARD. THERE IS A SLIGHT RISK FOR EXCESSIVE RAINFALL AND ASSOCIATED FLOODING TONIGHT AS THUNDERSTORMS INCREASE IN COVERAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 6, 3:20 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 320 PM MDT SAT AUG 6 2016 COZ091-062145- KIT CARSON COUNTY CO- 320 PM MDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON COUNTY UNTIL 345 PM MDT... AT 320 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTH OF FLAGLER. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN KIT CARSON COUNTY. LAT...LON 3913 10303 3914 10281 3904 10286 3904 10305 TIME...MOT...LOC 2120Z 200DEG 2KT 3906 10298 DR
Special weather statement, Aug 6, 3:56 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 356 PM MDT SAT AUG 6 2016 COZ091-062215- KIT CARSON COUNTY CO- 356 PM MDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY UNTIL 415 PM MDT... AT 356 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF THURMAN...OR 15 MILES NORTH OF FLAGLER...MOVING NORTH AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN KIT CARSON COUNTY. LAT...LON 3957 10288 3947 10295 3947 10312 3957 10313 TIME...MOT...LOC 2156Z 195DEG 8KT 3952 10305 DR
Special weather statement, Aug 6, 4:04 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 404 PM MDT SAT AUG 6 2016 COZ091-092-062245- KIT CARSON COUNTY CO-CHEYENNE COUNTY CO- 404 PM MDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIT CARSON AND NORTH CENTRAL CHEYENNE COUNTIES IN EAST CENTRAL COLORADO UNTIL 445 PM MDT... AT 403 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF SEIBERT...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM ALSO HAS A HISTORY OF PRODUCING LARGE AMOUNTS OF SMALLER HAIL...WHICH COULD MAKE TRAVELING ON ROADWAYS HAZARDOUS. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL KIT CARSON AND NORTH CENTRAL CHEYENNE COUNTIES IN EAST CENTRAL COLORADO. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3902 10293 3917 10288 3917 10264 3896 10266 TIME...MOT...LOC 2203Z 275DEG 10KT 3907 10284 DR
Special weather statement, Aug 6, 5:02 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
502 PM MDT SAT AUG 6 2016
COZ092-062330-
CHEYENNE COUNTY CO-
502 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 530 PM MDT...
AT 501 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTH OF HASWELL...OR 42 MILES WEST OF CHEYENNE WELLS...MOVING
EAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
CHEYENNE COUNTY IN EAST CENTRAL COLORADO.
LAT...LON 3869 10317 3869 10316 3870 10316 3870 10292
3861 10287 3861 10317
TIME...MOT...LOC 2301Z 269DEG 13KT 3864 10310
DRSpecial weather statement, Aug 6, 5:47 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT SAT AUG 6 2016
COZ092-070030-
CHEYENNE COUNTY CO-
547 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO UNTIL 630 PM MDT...
AT 546 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF KIT CARSON...OR 13 MILES WEST OF CHEYENNE
WELLS...MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHEYENNE WELLS AND FIRSTVIEW.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 155.
LAT...LON 3896 10258 3881 10213 3861 10234 3862 10245
3861 10257 3874 10278
TIME...MOT...LOC 2346Z 310DEG 16KT 3882 10260
DRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:20 PM MDT | Special Weather Statement | GLD | Kit Carson | 25 min |
| Aug 6, 3:33 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 29 min |
| Aug 6, 3:56 PM MDT | Special Weather Statement | GLD | Kit Carson | 19 min |
| Aug 6, 4:04 PM MDT | Special Weather Statement | GLD | Cheyenne | 41 min |
| Aug 6, 5:02 PM MDT | Special Weather Statement | GLD | Kiowa | 28 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.